I’m looking for urgent advice as I’m sure others have reported these symptoms.
My dad 76 was diagnosed with PD approx 3 years ago. Over the past year he keeps experiencing debilitating episodes where he can’t function…anxious, hot and cold, loses mobility, frozen in position and can’t get legs moving, can’t communicate, breathless etc. and it can last 2 hours. He really suffers.
We haven’t seen a direct pattern yet - time of day varies, severity of episode varies and its frequent but not daily.
Maybe it’s meditation timing or type?
He’s on sinemet plus 25mg/100mg every 4 hours then a slow release tablet at night.
Thank you for reading
correction - he’s on 50mg/100mg
He’s experiencing motor fluctuations. My dad same age as yours and taking same meds. We have noticed a clear predictable pattern. He gets his OFF half hour before his meds are due and it could last up to 40 mins after he has taken his meds.
He has planned his days arpund those off times. He goes to gym an hour after his 12 o’clock dose. He only accepts visitors between 5-6;30 which is an hour after his 4. We are experimenting now with mucuna pruiens, we have seen Good results so far. Will keep you updated,
When My dad gets his OFFS, he cannot move, can’t get out of his chair, cannot eat independently, falls asleep and gets extremely weak
thank you so much for replying. I welcome your input.
My dad has started taking mucuna in between his sinimet doses, he has no more freezing and Is a new happy person
would you mind telling me how he takes this mucuna, how much / how often etc. I’ve never heard of it so will definitely research.
Hello sorry to read your Dad is suffering these periods. When is his next neurology app with his Parkinson’s nurse snd/or doctor as sounds like his medication might need some tweaking of some additions. Another thing to note is to make sure your Dad doesn’t have a urine infection as is very common in Parkinson. Any time my husband (who has Parkinson’s) shows these signs of excessive sleepiness, hot/cold and sometimes confusion plus difficulty with his speech I always check with dip sticks (can buy from Amazon) for a UTI. Similarly constipation will impact their medication absorption and potentially give them problems. Hope if he hasn’t an appointment coming up
In near future you can perhaps email his nurse or doctor. Best Wishes Jane
Thank you for taking the time to respond. I think you are right and one of our major issues is that we still haven’t been seen by a PD nurse that covers this area of Barnet so hopefully things will improve when we get that link.
sorry im replying so late. We bought mucuna from british supplements. The dosage reccpmendation on the package is 1 per day but in the reviews people are taking one instead of one sinimet. My dad is doing it now and feels great together with a half sinimet. Im afraid to speak as we stiill wish we had more support. Im scared of these natural stuff but he has zero side effects and only feels better. Hope this helps
Hi sound like what i was experiencing very scary stuff but all related mine anyway to timings of meds and especially protien and food times also a big one is constapation as the stomach wont absorb meds tALK TO pd Nurse mine is excelent she suggested no food 45 mins either side and drink more water with meds take fibre tabs help with constaption mines a lot better hope this helps but speak to PD nurse double check as everyone PD needs are different